HAVING A UTI CAN CAUSE SYMTOMS OF PREGNANCY

16 Replies
IM HOPELESS - July 11

I just recently found out that i have a UTI( Urinary Tract Infection)... but what i do not understand is can a UTI cause so many symptoms of pregnancy... Including, throwing up constantly( like if having the stomach flue), peeing more frequently, headaches, back aches, but more important... ABNORMAL PERIODS WITH CLOTTING?? And also, my stomach feels hard as a rock too... is that caused by a UTI.. i am confused!! Help me out....

 

anyone - July 11

Can anyone please respond to this post..

 

Chriss - July 11

Hopeless, A UTI should not produce some on the symptoms that you've described. The symptoms are the constant need to pee and IT HURTS LIKE HELL!! a heavy feeling in your abdomen and a sore back. You should NOT be throwing up, it is possible that the UTI has turned into a bladder infection, you should really make an appt to see your Dr. As for for the periods with clotting, you would not have these if you were pregnant, some women "spot" when they are pregnant, but there should never be clots! Good luck to you!!

 

hopeless - July 11

to chirss... i just seen a dr. yestruday.... he did a pee test on me and proposed that i had a UTI... about clotting... what happens is i get my period when expected, but then all of a sudden it stops... it begins to pick back up again and stops again.... in the beigning it seems that it could turn into a light flow but then the bleeding stops all together. I notice some clotting but nothing extrme. then i start to spot and its done with. I am just scared that i could indeed be pregnant and still, not knowing that i am, my baby could be born unhealthy.....

 

Chriss - July 11

hopeless, if your Dr. has confirmed the UTI, and given you antibiotics and there is a possibility that you might be pregnant, you NEED to go back to him and tell him/her this. Did you mention that there was a slight possibility that you might be preggers when you went in for the UTI? This happened to me a few months ago, I'd never had a UTI before and so didn't really know what was happening to me, I went in and told them that there was a small chance that I might be pregnant and they tested before giving me antibiotics. I wasn't pregnant then, but I am now! If you've taken the antibiotics and you are pregnant, they can seriously harm your baby. But it sounds to me as though you are just having some weird periods. If you were pregnant, there should be NO clots. Many women don't even get IB at 5 dpo, I had slight stains in my undies, but that was it! Have you taken a test?? you really should take a HPT just to ease your mind. Good luck to you!

 

HOPELESS - July 11

Well, the reason why i went in is because i am sick like a dog!!! about a week n a half ago, i woke up one morning in just a horable condition... i was thrwoing up constantly and just having that sick to my stomcah feeling.. i took a nap and i was fine.. the next monring i was fine.. and so on.... but then about 3-4 days ago.. i woke up again, with that sick to my stomcah feeling and it just has not gone away since.... everything i eat, i vomit back up... actualy, when i start to eat, i will leterly be hungary, feeling like im starved but i just can not encounter a full meal... my bowel movement... its more of water.( wich only occurs when i start to throw up).which i cant even feel when it is coming threw it just happens. I belive that i could of had food poisning so that is the reason why i went in. I explained to doc about my abnormal periods and the clotting with my periods, but what he did was feel on my stomcah, asked if it hurt and told me to take a pee test and that is what i did. And he came back, stating that i had an infection... a UTI... the medican, it actualy states, that i should not take it, if preggers around.... 26-34 weeks or soemthing of that sort. He has also given me some nacious medican to help ease the naciousness..... Tomorw, i am going in for blood work..... but what i dont understand is, is he given me medican to cure the infection.. or does he actualy belive that the resaon why i feel like this is becaue of the UTI???

 

Chriss - July 11

Hmmm...... I'm not quite sure what to tell you, ANYTHING is possible, so it may be possible that it is morning sickness, but it could also be food poisoning. I sincerely doubt that he would have given you ANY antibiotics if you were pregnant, but then if he wants to run more tests than he may not be sure what it could be. I don't really know what to tell you, but my Dr. told me NO PILL at all while I'm pregnant, he was resistant to even allow tylenol. Have you taken a HPT yet? You really should, get a sensitive one at least if you are pregnant, you can stop taking these pills until the Dr. tells you that it is ok while preggers. Please let me know what happens and good luck!!!

 

HOPELESS - July 11

Well actually, i have taken hpt... i took them to Early so the results were inaccurate... i have been feeling like i could be since April.. in April i got my period and it was more of spotting.. lasted for about 1 day.... i thought i was late on my period( which i had got my dates mixed up) and i took 3 digital read outs... the digital read out hadn't came up but when i ejected the stick.. one test, had two lines, the second one had nothing, and the third one had one faint line.... that same day, i started what seemed to me as just spotting.... early in May, i wanted to see if the test results would come back the same or not because i was already feeling different... i took the EPT positive or negative.. and it was negative... the same month, when expected i received my period.. but still on, my body was changing rapidly... The next month in June, when expected again, i received my period, but again, abnormal... ( Just to clear it up, in April when received my period, i had no clotting, it was in may that i started receiving some clotting) In June, i have to say, was the most abnormal bleeding of them all.... The First couple of hrs, it had quite a heavy flow then all of a sudden it stops. Then picks back up again but just spotting pink and then brown. Ect. I had not told my doc that there could be a possibility that i was pregnant i just explained to them my abnormal periods( which I'm starting to think now, that not explaining was the worst i can do).... So, do you think, that i should actually, be worrying about pregnancy being an option? Or can i let it go now and move on?? I'm so lost and I'm more scared as the days go on????

 

Jen - July 11

I've had many UTI's and YES the symptoms are similar. Nausea, headaches, frequent urination, abdominal cramoing etc. UTI's are evil lol.

 

hopless/worried - July 11

What is concerning me is that since i hadn't really told him that there is a possibility that pregnancy is an option, he might of just looked for several infections.... including a UTI.... and that the answer of being pregnant or not has not truly been answered. Now that my stomach is getting harder i am becoming concerned again..... Should i just let the " pregnancy" go.. and move on, or there could stil be a good chanch that i am??????

 

... - July 12

.

 

hopeless - July 12

Alright, well tomorrow is when i am going to get my blood test but i am at loss again. Could there still be a possablitly that pregnancy is still an opption?? Should i stop taking the UTI pills???? help me out!!!

 

tee - July 12

What medicine are you taking because I am also taking medicine for a UTI and it causes loss of appet_te and nausea, my back hurts, cramps, and then I'm wondering if I'm pregnant also I've been having spotting, and now bleeding but not enough to to fill a panty liner.

 

hopeless - July 12

Actually, i am going to have to get back to you on it. I have lost the paper and the bottle for my pills that have the name on it so i am unsure of what the accurate name is. But i know this: the name is fairly hard to pronounce! What is the name of the medication you are taking???

 

Tee - July 12

Hopeless- Macrobid or Nitrofurantoin is the name of the UTI medicine

 

hopeless - July 12

the medican that i am taking is called Nitrofurantoin ... is that alright when you are pregnant??????????

 

Tee - July 12

Yes it is. Nitrofurantoin is fine if you are pregnant because the nurse said it was a possibility that I could be and gave me that medication.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?